Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Weight Gain
Oct 18, 2006

I've heard there is a treatment for weight gain due to protease inhibitors. I've gained about 30 pounds in the gut area (stomach). I've severly decreased my meals to around 750 to 900 calories daily, and I'm concerned that might reflect negatively on my health. I also have fybromyalgia, so I'm physically unable to excersize.

Response from Dr. Henry

There is no easy therapy for weight gain experienced in the setting of HIV treatment. Diet and exercise/physical therapy can help many (and actually can help many patients with the fobromylagia). Losing weight is a challenge in the general population and even more so in HIV+ persons since some combinations of HIV medications can cause increases in abdominal fat. Some of that can be genetic (do any of your relatives who are HIV- have a similar problem?). Growth hormone, growth hormone releasing factor, and some diabetic medications are being studied to decrease abdominal fat but they each have problems associated with them with unclear clinical benefit as of 2006. I assume you have met with a dietician and had a hormone/general health evaluation. KH



Previous
crestor side effects and experiences
Next
need help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement